MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D FIBULA PL 5H R 93MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D FIBULA PL 5H R 93MM; PLATE, FIXATION, BONE
Model Number 72465405
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
Plate part no: 72465405 (not found on search by number or description).It was reported that during surgery the surgeon was unable to get locking screw heads to engage with tabs in hole of plate.It is unknown if there was a delay.There is no injury reported and a s&n back up device was available to finish the surgery.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.The contribution of the device to the reported event could not be corroborated.A visual inspection of the returned device could not confirm the stated failure mode.Some of the screw holes are damaged from attempted use.The device was manufactured in 2019 and shows signs of use.A dimensional evaluation of the returned device could not confirm the stated failure mode.The device was found to be within specifications.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A potential probable cause could be but is not limited to user error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5MM PL-D FIBULA PL 5H R 93MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks rd.
memphis, TN 38116
0447940038246
MDR Report Key10228603
Report Number1020279-2020-02898
Device Sequence Number19618705
Product Code HRS
UDI-Device Identifier00885556648612
UDI-Public00885556648612
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72465405
Device Catalogue Number72465405
Device Lot Number19AM06172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown